MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TF ULTRA 2 UBRAID AND NDLS 5.5MM TI; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TF ULTRA 2 UBRAID AND NDLS 5.5MM TI; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72202618
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/19/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a rotator cuff repair surgery, while trying to put a bone transection point, the twinfix needle was stuck; when attempting to remove it, the suture detached from the needle.In consequence, the physician decided to leave the needle inside of the patient.It is unknown if/how the procedure was finished.The surgery was not delayed.The patient was not injured.
 
Additional Manufacturer Narrative
Report source: other specify: colombia.One 72202618 twinfix ultra titanium 5.5mm anchor device reported on.The product was used for treatment but not returned for evaluation.Physical conclusions, full investigation and evaluation were limited.Factors affecting device performance include: device ability, surgical ability, implant location, tissue condition and surgical site preparation according to instructions for use.Influences that may compromise product integrity include: site prep with alternate or without recommended instruments.Use of excess force.Difficulty establishing and maintaining axial alignment to prepared insertion site.Instructions for use gives specific instruction and has precautionary statements and recommendations for proper use of product which includes a chart of size and bone condition specific prep instruments.Per instructions for use: ¿it is the surgeon¿s responsibility to be familiar with the appropriate surgical techniques prior to use of this device.Read these instructions completely prior to use.Remove the awl from the insertion site by tapping lightly on the underside of the handle.Use of excessive force during insertion can cause failure of the suture anchor or insertion device.A two-finger ao technique should be used to insert the anchor.Recommended prep instrument for the 5.5mm anchor used on normal bone condition is a 3.8mm tapered awl and a 4.5mm spade tip drill.No root cause associated with the manufacture of this device was established.Product met specs upon release to distribution.

Brand Name
TF ULTRA 2 UBRAID AND NDLS 5.5MM TI
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8900831
Report Number1219602-2019-00970
Device Sequence Number16676402
Product Code MBI
UDI-Device Identifier03596010656131
UDI-Public03596010656131
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K100159
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/09/2024
Device Catalogue Number72202618
Device Lot Number2030932
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/22/2019
Supplement Date Received by Manufacturer09/26/2019
Initial Report FDA Received Date08/16/2019
Supplement Report FDA Received Date09/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR